Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 4, 2018, 10:29 AM CDT for Hays County, Travis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 10:29 AM CDT (15:29 UTC)
- Expired
- May 4, 2018, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hays County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 59 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
065
WGUS54 KEWX 041529
FFWEWX
TXC209-453-041830-
/O.NEW.KEWX.FF.W.0006.180504T1529Z-180504T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1029 AM CDT FRI MAY 4 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Hays County in south central Texas...
Travis County in south central Texas...
* Until 130 PM CDT
* At 1029 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Dripping
Springs, Wimberley, Tanglewood Forest, Austin Bergstrom Int
Airport, Windemere, Lakeway, Manor, Lago Vista, Bee Cave, West Lake
Hills, Hudson Bend, The Hills, Woodcreek and Rollingwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3045 9782 3043 9778 3046 9769 3048 9768
3049 9755 3048 9755 3048 9752 3042 9738
3010 9762 3001 9773 2995 9791 2993 9809
3010 9827 3033 9818 3050 9801 3050 9786
$$
HAMPSHIRE2 follow-up statements
687
WGUS74 KEWX 041639
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1139 AM CDT FRI MAY 4 2018
TXC209-453-041830-
/O.CON.KEWX.FF.W.0006.000000T0000Z-180504T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
1139 AM CDT FRI MAY 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
HAYS AND TRAVIS COUNTIES...
At 1138 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Up to three
inches of rain have already fallen. Flash flooding is ongoing or
expected to begin shortly.
Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Dripping
Springs, Wimberley, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Lakeway, Manor, Lago Vista, Bee Cave, West Lake Hills,
Hudson Bend, The Hills, Woodcreek and Rollingwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3045 9782 3043 9778 3046 9769 3048 9768
3049 9755 3048 9755 3048 9752 3042 9738
3010 9762 3001 9773 2995 9791 2993 9809
3010 9827 3033 9818 3050 9801 3050 9786
$$
HAMPSHIRE952
WGUS74 KEWX 041830
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
130 PM CDT FRI MAY 4 2018
TXC209-453-041840-
/O.EXP.KEWX.FF.W.0006.000000T0000Z-180504T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
130 PM CDT FRI MAY 4 2018
...THE FLASH FLOOD WARNING FOR HAYS AND TRAVIS COUNTIES HAS
EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3045 9782 3043 9778 3046 9769 3048 9768
3049 9755 3048 9755 3048 9752 3042 9738
3010 9762 3001 9773 2995 9791 2993 9809
3010 9827 3033 9818 3050 9801 3050 9786
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 9:05 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 4, 9:05 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 905 AM CDT Fri May 4 2018 .UPDATE... Just sent an update to re-trend conditions through 00Z. The main changes were to include mention of severe storms along and east of I-35 for this morning, and lower high temps 1-4 F areawide due to the rain and extensive cloud cover. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 60 82 60 87 / 100 50 10 0 0 Austin Bergstrom Intl Airport 74 60 81 57 86 / 100 60 10 0 0 New Braunfels Muni Airport 74 61 81 58 86 / 100 60 10 0 0 Burnet Muni Airport 71 56 80 56 86 / 100 40 10 0 0 Del Rio Intl Airport 77 62 87 62 91 / 80 30 10 0 0 Georgetown Muni Airport 72 58 81 56 85 / 100 50 10 0 0 Hondo Muni Airport 74 61 83 57 87 / 100 60 10 0 0 San Marcos Muni Airport 74 60 82 57 86 / 100 60 10 0 0 La Grange - Fayette Regional 75 63 81 58 86 / 80 60 20 0 0 San Antonio Intl Airport 74 62 82 60 87 / 100 60 10 0 0 Stinson Muni Airport 76 63 82 60 86 / 100 60 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...26
Hazardous weather outlook, May 4, 4:05 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 405 AM CDT Fri May 4 2018 TXZ171>173-183>194-202>209-217>225-228-050915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 405 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A line of strong storms is expected to move through South Central Texas throughout the day today. The primary concern with this line of storms will be heavy rainfall and localized flash flooding, however hail and gusty straight line winds will be possible as well. Generally, one to three inches of rainfall are expected, but isolated amounts of 5 to 6 inches may be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report severe weather and flooding today through Friday night.
In the hours before
Special weather statement, May 4, 9:19 AM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 919 AM CDT FRI MAY 4 2018 TXZ205>207-041500- Guadalupe TX-Comal TX-Bexar TX- 919 AM CDT FRI MAY 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE...NORTH CENTRAL BEXAR AND COMAL COUNTIES UNTIL 1000 AM CDT... At 919 AM CDT, Doppler radar was tracking a strong thunderstorm over Timberwood Park, or 13 miles north of San Antonio Int Airport, moving east at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... New Braunfels, Schertz, Cibolo, Selma, Canyon Lake, Fair Oaks Ranch, Bulverde, Garden Ridge, Marion, Santa Clara, Guadalupe River State Park, Smithson Valley, Timberwood Park, Spring Branch, Anhalt, Startzville, Bracken, Specht Store, Freiheit and Solms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2970 9865 2986 9850 2983 9804 2954 9810 TIME...MOT...LOC 1419Z 286DEG 33KT 2973 9849 PLATT
Local storm report, May 4, 9:20 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 AM CDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HAIL 4 NNW LEAKEY 29.79N 99.78W
05/04/2018 E1.25 INCH REAL TX COCORAHS
&&
JWZLocal storm report, May 4, 9:36 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 AM CDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL 3 S TARPLEY 29.61N 99.28W
05/04/2018 E1.00 INCH MEDINA TX CO-OP OBSERVER
NICKEL TO QUARTER SIZE HAIL AND LOTS OF TREE
DAMAGE.
&&
HAMPSHIRELocal storm report, May 4, 9:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM TSTM WND DMG 6 SSW BEE CAVE 30.23N 98.00W
05/04/2018 TRAVIS TX PUBLIC
MPING REPORT OF 3" TREE LIMB DAMAGE AND
POWER POLES BROKEN.
&&
JWZSpecial weather statement, May 4, 9:47 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 947 AM CDT FRI MAY 4 2018 TXZ173-192-041530- Williamson TX-Travis TX- 947 AM CDT FRI MAY 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND CENTRAL TRAVIS COUNTIES UNTIL 1030 AM CDT... At 946 AM CDT, Doppler radar was tracking a strong thunderstorm near Mansfield Dam, or 7 miles northwest of Austin, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Austin, Round Rock, Cedar Park, Pflugerville, Anderson Mill, Austin Bergstrom Int Airport, Windemere, Hutto, Lakeway, Manor, Lago Vista, Bee Cave, West Lake Hills, Hudson Bend, The Hills, Rollingwood, Barton Creek, Mansfield Dam, Hornsby Bend and Jonestown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake Travis, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3028 9805 3050 9802 3055 9746 3012 9761 TIME...MOT...LOC 1446Z 273DEG 37KT 3035 9787 PLATT
Local storm report, May 4, 10:03 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 AM CDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM HAIL 2 WSW POINT VENTURE 30.37N 98.03W
05/04/2018 E0.25 INCH TRAVIS TX PUBLIC
MPING REPORT.
&&
JWZThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:32 PM CDT | Special Weather Statement | EWX | Dimmit | 58 min |
| May 3, 8:28 PM CDT | Special Weather Statement | EWX | Kinney | 62 min |
| May 3, 8:30 PM CDT | Special Weather Statement | EWX | Dimmit | 60 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 41 min |
| May 3, 9:11 PM CDT | Special Weather Statement | EWX | Zavala | 64 min |
| May 3, 9:42 PM CDT | Special Weather Statement | EWX | Dimmit | 63 min |
| May 3, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| May 3, 10:40 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 3, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 34 min |
| May 3, 10:56 PM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| May 3, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 57 min |
| May 3, 11:19 PM CDT | Special Weather Statement | EWX | Real | 56 min |
| May 3, 11:51 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 4, 12:16 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| May 4, 12:39 AM CDT | Special Weather Statement | EWX | Real | 66 min |
| May 4, 12:48 AM CDT | Areal Flood Advisory | EWX | Bandera, Real, Uvalde | 3 hr |
| May 4, 1:58 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 3 hr |
| May 4, 2:19 AM CDT | Special Weather Statement | EWX | Val Verde | 56 min |
| May 4, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 4, 3:10 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 4, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 67 min |
| May 4, 4:29 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 61 min |
| May 4, 5:17 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 4, 5:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 50 min |
| May 4, 5:39 AM CDT | Special Weather Statement | EWX | Edwards | 51 min |
| May 4, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 45 min |
| May 4, 6:09 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 4, 6:40 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real, Uvalde | 65 min |
| May 4, 7:07 AM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| May 4, 7:10 AM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| May 4, 7:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Kerr, Medina, Uvalde | 59 min |
| May 4, 8:00 AM CDT | Special Weather Statement | EWX | Blanco | 45 min |
| May 4, 8:21 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Llano, Real, Uvalde | 3 hr |
| May 4, 8:44 AM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| May 4, 8:45 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 60 min |
| May 4, 8:57 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Kendall | 3 hr |
| May 4, 8:57 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| May 4, 9:19 AM CDT | Special Weather Statement | EWX | Comal | 41 min |
| May 4, 9:29 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 35 min |
| May 4, 9:31 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis | 3 hr |
| May 4, 9:47 AM CDT | Special Weather Statement | EWX | Travis | 43 min |
| May 4, 11:44 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Williamson | 3 hr |
| May 4, 11:50 AM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| May 4, 11:55 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 4, 12:07 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| May 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.